ARTHROCARE CORPORATION 2.8MM Q-FIX ALL SUTURE ANCHOR; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Back to Search Results |
| Catalog Number |
25-2800 |
| Medical Device Problem Codes |
Difficult to Insert (1316); Failure to Fire (2610)
| Health Effect - Clinical Code |
Perforation (2001)
| Date of Event |
04/15/2026
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
H11 h3, h6 the reported device was received for evaluation.A visual evaluation showed the device was not returned in original packaging.The anchor is still in the insertion tube.Bio debris is inside the tube and on the anchor.The sutures still run through the cannula to the cleat.The cleat is fully extended.A functional evaluation showed the driver can no longer be used to advance the anchor as the spool cleat is fully extended from the body of the handle and the ratchet is locked.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences ((1) excessive force.(2) misalignment of inserter and implant during and after insertion (3) bone hole size).Based on this investigation, the need for corrective action is not indicated.
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a patient complication related to a product problem with a smith+nephew device.The reported issue(s) relate to known risks with the device itself or with its use that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are submitting this report in accordance with applicable regulations.If additional investigative findings or information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
Event or Problem Description
It was reported that, during a shoulder labral repair, the insertion site was prepared with a 2.8 mm drill bit and cleared of all debris; however, a q-fix all suture anchor was difficult to insert into the guide but was eventually seated with slight malleting.Upon deployment, the anchor was not releasing properly from the inserter.The procedure was resumed, after a non-significant delay, using an equivalent s+n back-up, in an additionally drilled bone hole.There was not a void left in the patient.Additional anesthesia was not required.No further complications were reported.